MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) SUSTAIN XL DC; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) SUSTAIN XL DC; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM2134
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332)
Health Effect - Clinical Codes Arrhythmia (1721); Dizziness (2194); Syncope/Fainting (4411)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented in clinic due to symptoms of low heart rate, dizziness.And fainting.The patient's pacemaker failed to be interrogated, and it was believed that the battery had depleted prematurely.The pacemaker was explanted and replaced.Patient was stable.
 
Additional Manufacturer Narrative
The reported event of premature discharge of battery and no magnet response was confirmed.The device was received with no telemetry communication and no output.The device was cut open to enable further testing and the battery was found depleted.Destructive analysis of the battery cell found no defects.The hybrid circuitry was tested and results indicated normal current drain.Electrical and mechanical tests, including telemetry communication and output verification, did not identify any functional issues.A device history record (dhr) review was performed, and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.The abnormal battery depletion was caused by an integrated circuit anomaly within the hybrid.

Brand Name
SUSTAIN XL DC
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key21853660
Report Number2017865-2025-40282
Device Sequence Number21007454
Product Code NVZ
UDI-Device Identifier05414734504720
UDI-Public(01)05414734504720(10)P000092296(17)210430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberPM2134
Device Lot NumberP000092296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown